Skip to Main content Skip to Navigation
Journal articles

Price Dynamics in a Markovian Limit Order Market

Abstract : We propose and study a simple stochastic model for the dynamics of a limit order book, in which arrivals of market order, limit orders and order cancellations are described in terms of a Markovian queueing system. Through its analytical tractability, the model allows to obtain analytical expressions for various quantities of interest such as the distribution of the duration between price changes, the distribution and autocorrelation of price changes, and the probability of an upward move in the price, conditional on the state of the order book. We study the diffusion limit of the price process and express the volatility of price changes in terms of parameters describing the arrival rates of buy and sell orders and cancelations. These analytical results provide some insight into the relation between order flow and price dynamics in order-driven markets.
Complete list of metadata

Cited literature [24 references]  Display  Hide  Download
Contributor : Rama Cont <>
Submitted on : Thursday, March 22, 2012 - 12:56:12 PM
Last modification on : Wednesday, December 9, 2020 - 3:11:27 PM
Long-term archiving on: : Saturday, June 23, 2012 - 2:25:55 AM


Files produced by the author(s)



Rama Cont, Adrien de Larrard. Price Dynamics in a Markovian Limit Order Market. SIAM Journal on Financial Mathematics, Society for Industrial and Applied Mathematics 2013, 4 (1), pp.1-25. ⟨10.1137/110856605⟩. ⟨hal-00552252v4⟩



Record views


Files downloads